Alert archive / Nebraska / Wind Chill Advisories in 2015
Wind Chill Advisory 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Dec 27, 2015, 5:47 PM MST for 8 counties in Nebraska. It took effect at Dec 27, 2015, 8:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 5:47 PM MST (00:47 UTC)
- In effect from
- Dec 27, 2015, 8:00 PM MST
- Expired
- Dec 28, 2015, 3:02 AM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS45 KCYS 280047 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 547 PM MST SUN DEC 27 2015 ...DANGEROUS WIND CHILL TEMPERATURES TONIGHT... .DANGEROUS WINDCHILL TEMPERATURES ARE EXPECTED TO AGAIN DEVELOP TONIGHT AND PERSIST THROUGH MONDAY MORNING. OVERNIGHT LOWS WEST OF THE LARAMIE RANGE ARE EXPECTED TO FALL CLOSE TO 20 BELOW ZERO WITH OVERNIGHT LOWS OF 10 TO 15 BELOW IN THE NEBRASKA PANHANDLE. SOUTHEAST TO SOUTHWEST WINDS OF 8 TO 10 MPH WILL CREATE DANGEROUS WINDCHILL TEMPERATURES WITH THESE VERY COLD OVERNIGHT LOWS. WYZ104-105-109>111-115-281200- /O.NEW.KCYS.WC.W.0002.151228T0300Z-151228T1600Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... LARAMIE 547 PM MST SUN DEC 27 2015 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST MONDAY. * WIND CHILL VALUES...30 TO 40 BELOW ZERO WINDCHILL TEMPERATURES EXPECTED. * IMPACTS...VERY COLD WIND CHILL TEMPERATURES COULD PRODUCE HYPOTHERMIA AND FROSTBITE IN A MATTER OF MINUTES IF YOUR SKIN IS NOT APPROPRIATELY COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-054-055-095-096-281200- /O.NEW.KCYS.WC.Y.0004.151228T0300Z-151228T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 547 PM MST SUN DEC 27 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO WINDCHILLS EXPECTED. * IMPACTS...VERY COLD WIND CHILL TEMPERATURES COULD PRODUCE HYPOTHERMIA AND FROSTBITE IN A MATTER OF MINUTES IF YOUR SKIN IS NOT APPROPRIATELY COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$
1 follow-up statement
806 WWUS45 KCYS 281002 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 302 AM MST MON DEC 28 2015 NEZ002-003-019>021-054-055-095-096-281115- /O.CAN.KCYS.WC.Y.0004.000000T0000Z-151228T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 302 AM MST MON DEC 28 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ACROSS WESTERN NEBRASKA HAVE INCREASED ABOVE ZERO EARLY THIS MORNING AS HIGH CLOUDS HAVE PUSHED INTO THE AREA. WIND CHILL VALUES WILL REMAIN BETWEEN 10 BELOW ZERO TO 5 ABOVE ZERO THIS MORNING TODAY. $$ WYZ104-105-109>111-115-281400- /O.EXT.KCYS.WC.W.0002.000000T0000Z-151228T1400Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... LARAMIE 302 AM MST MON DEC 28 2015 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 7 AM MST THIS MORNING... * WIND CHILL VALUES...25 TO 40 BELOW ZERO WINDCHILL TEMPERATURES EXPECTED. * IMPACTS...VERY COLD WIND CHILL TEMPERATURES COULD PRODUCE HYPOTHERMIA AND FROSTBITE IN A MATTER OF MINUTES IF YOUR SKIN IS NOT APPROPRIATELY COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 27, 4:33 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 27, 4:33 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 433 PM MST SUN DEC 27 2015 .SHORT TERM...(TONIGHT-TUESDAY NIGHT) ISSUED AT 225 PM MST SUN DEC 27 2015 TONIGHT...ARCTIC AIRMASS AND SNOW COVER MAKING FOR A DIFFICULT TEMPERATURE FORECAST THIS AFTERNOON. 1 PM TEMPERATURES ONLY 2 AND 5 DEGREES RESPECTIVELY AT LARAMIE AND RAWLINS...AND STILL ONLY 7 DEGREES AT DOUGLAS AND CHADRON...WHILE TEENS PREVAIL ELSEWHERE. ANOTHER TOUGH MINIMUM TEMPERATURE FORECAST TONIGHT JUST LIKE LAST NIGHT. WITH COLD DAYTIME HIGH TEMPERATURES...MOSTLY CLEAR SKIES AND LIGHT WINDS...AND SNOWPACK...ANOTHER COLD NIGHT ON TAP. WITH SOME MINOR AIRMASS MODIFICATION...STILL EXPECT TO SEE LOWS TONIGHT SOME 5 TO 10 DEGREES WARMER THAN THIS MORNING...AND HAVE GONE CLOSER TO THE COLDER GUIDANCE MINIMUMS. MONDAY...SLOW WARMING TREND CONTINUES AS THE AIRMASS MODERATES SLOWLY. INCREASING MID AND HIGH CLOUDS WILL LIMIT WARMING. WEAK LOW LEVEL WIND FIELD WILL KEEP DOWNSLOPE FROM DEVELOPING AND PROVIDING MORE WARMING. WILL STICK CLOSE TO GUIDANCE MAXIMUMS. MONDAY NIGHT...SLIGHTLY WARMER THAN TONIGHT AS THE AIRMASS CONTINUES TO SLOWLY MODERATE. PLUS...WE SHOULD HAVE SCATTERED TO BROKEN MID AND HIGH CLOUDS. TUESDAY...COLDER DAY AGAIN DUE TO INCREASING CLOUD COVER AND COLDER TEMPERATURES ALOFT. TUESDAY NIGHT...BROAD CYCLONIC FLOW ALOFT PREVAILS AND WITH ENOUGH LOW AND MID LEVEL MOISTURE...EXPECT TO SEE OROGRAPHIC SNOWS OVER AND NEAR THE SNOWY AND SIERRA MADRE RANGES. DRY ELSEWHERE. CLOUD COVER WILL MAKE FOR A LITTLE BIT WARMER OVERNIGHT. .LONG TERM...(WEDNESDAY-SUNDAY) ISSUED AT 225 PM MST SUN DEC 27 2015 AN INVERTED SURFACE TROUGH COMBINED WITH LARGE SCALE TROUGHING IN PLACE OVER THE WESTERN/CENTRAL CONUS MAY RESULT IN AREAS OF LIGHT SNOW OVER THE HIGHER TERRAIN ON WEDNESDAY. AFTER THAT...THE MODELS ARE IN GOOD AGREEMENT WITH A 1035+ MB SURFACE HIGH DOMINATING THE CENTRAL ROCKIES LATE IN THE WEEK. A COLD/DRY AIR MASS WILL RESULT IN MINIMAL CHANCES FOR PRECIPITATION THROUGH THE EXTENDED. EXPECT CONTINUED COLD TEMPERATURES FOR THURSDAY/FRIDAY AS THE CORE OF H7 TEMPS AOB -15 DEG C MOVES OVER THE CWA. EVENTUAL SNOW DEPTHS WILL PLAY A KEY ROLE IN SURFACE TEMPERATURES...BUT WE WILL CERTAINLY BE LOOKING AT BITTERLY COLD WIND CHILLS FOR MUCH OF THE AREA. RIDGING ALOFT AND WARMING THERMAL PROFILES MAY GET US ABOVE FREEZING AGAIN BY SAT/SUN. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 430 PM MST SUN DEC 27 2015 VFR. PATCHY FOG IS POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM CYS TO CDR THIS EVENING AND OVERNIGHT. THIS MAY RESULT IN LOCALLY MVFR TO IFR CIGS/VSBYS OVER SOME TERMINALS. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THIS TAF ISSUANCE. && .FIRE WEATHER... ISSUED AT 225 PM MST SUN DEC 27 2015 NO CONCERNS BASED ON PROJECTED WINDS AND HUMIDITIES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RUBIN LONG TERM...CLH AVIATION...CLH FIRE WEATHER...RUBIN
Hazardous weather outlook, Dec 27, 7:46 AM MST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 746 AM MST SUN DEC 27 2015 WYZ101>119-281130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 746 AM MST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-281130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 746 AM MST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. RUBIN
Nearby
Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.